MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504315M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191); Insufficient Information (4580)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade unknown and deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) patient who underwent primary breast reconstruction surgery with a 300cc mentor tissue expander experienced left sided deflation and capsular contracture baker grade unknown post procedure.Patient experienced scar contraction.As a result, patient had an explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
Per clinicians review, patient experienced left sided anisomastia per hardening due to the burning of scars only post procedure.Reason for device explant and/or reoperation: anisomastia and deflation manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2020.Device evaluation summary: according to the information reported, a deflation occurred in a tissue expander and developed capsular contracture.During visual evaluation of the sample no injection dome was received.Leak testing was performed and it revealed a tear at the juncture of the shell and patch.Microscopic examination was performed and the cause of the rupture could not be identified.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The updated investigation of the returned device was completed by the failure analysis lab on 5/4/2020.Device evaluation summary: according to the information reported, a deflation occurred in a tissue expander.During visual evaluation of the sample no injection dome was received.Leak testing was performed and it revealed a tear at the juncture of the shell and patch.Microscopic examination was performed and the cause of the rupture could not be identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review of this event, mentor has become aware that the type of procedure was incorrect in the previous submissions.There is no evidence that this device was used in a breast tissue expansion procedure.This device was being used in a scar revision procedure for a burn patient.Manufacturer's reference number: (b)(4).Procedure type previously reported has been updated in section h10.
 
Additional Manufacturer Narrative
On (b)(6) 2021, after clinician's review of file, health effect clinical code has been updated to insufficient information since patient code anisomastia is not indicated for use in breast-related procedures.Therefore, patient code insufficient information is defaulted until a related patient code becomes available.Reason for device explant and/or reoperation: insufficient information and deflation manufacturer's reference number:(b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9772431
Report Number1645337-2020-03341
Device Sequence Number2185700
Product Code LCJ
UDI-Device Identifier00081317002512
UDI-Public00081317002512
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number3504315M
Device Catalogue Number3504315M
Device Lot Number7383033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/13/2020
04/30/2020
05/04/2020
05/04/2020
07/15/2021
07/28/2021
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/01/2020
05/01/2020
05/05/2020
05/05/2020
07/15/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR